Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS Raleigh, NC

June 13, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 5:55 PM EDT for 4 counties in North Carolina. It was in force for 80 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 5:55 PM EDT (21:55 UTC)
Expired
Jun 13, 2013, 7:15 PM EDT
In force
80 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:36 PM EDTTSTM WND DMGRaeford, NCSEVERAL TREES BLOWN DOWN IN RAEFORD
Jun 13, 6:45 PM EDTTSTM WND DMG4 N Clinton, NCLARGE PECAN TREE 2FT DIAMETER DOWN WITH MINOR STRUCTURAL DAMAGE TO RESIDENCE.
Jun 13, 6:48 PM EDTTSTM WND GST 51Pope Afb, NCPEAK WIND OF 51 KNOTS AT KPOB
Jun 13, 6:48 PM EDTTSTM WND GST 53Pope Afb, NCPEAK WIND 53 MPH AT KPOB.
Jun 13, 6:51 PM EDTTSTM WND GST 61Ft Bragg Simmons Aaf, NC
Jun 13, 6:54 PM EDTTSTM WND GST 53Fayetteville Regional A, NCPEAK WIND 53 MPH KFAY.
Jun 13, 6:58 PM EDTTSTM WND GST 61Ft Bragg Simmons Aaf, NCPEAK WIND 61 MPH AT KFBG.
Jun 13, 7:00 PM EDTTSTM WND DMG2 Nne Hope Mills, NCTREES BLOWN DOWN ACROSS CAMDEN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:08 PM EDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS52 KRAH 132155
SVRRAH
NCC051-085-093-163-132315-
/O.NEW.KRAH.SV.W.0047.130613T2155Z-130613T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST
  OF DUNN TO SPRING LAKE TO 18 MILES WEST OF ASHLEY HEIGHTS...OR
  ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF LILLINGTON TO 7
  MILES NORTH OF FORT BRAGG TO 15 MILES NORTH OF ROCKINGHAM...MOVING
  EAST AT 45 MPH. QUARTER SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPRING LAKE...POPE AFB...
  DUNN...GODWIN...
  WADE...FALCON...
  SPIVEY'S CORNER...BONNIE DOONE...
  BOWMORE...EASTOVER...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 355... AND 
INTERSTATE 95 BETWEEN EXITS 41 AND 73.

DAMAGING WINDS ARE RACING OUT AHEAD OF THE STORMS. DO NOT WAIT FOR 
RAIN OR LIGHTNING TO TAKE COVER!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3485 7850 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7930 3505 7945 3521 7925
      3517 7912 3519 7910 3522 7915 3533 7865
      3526 7847 3528 7830 3522 7824 3520 7816
      3489 7814 3474 7819 3471 7811 3455 7826
TIME...MOT...LOC 2155Z 286DEG 41KT 3552 7868 3523 7894
          3514 7964

$$

GIH
2 follow-up statements
522 
WWUS52 KRAH 132228
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT THU JUN 13 2013

NCC051-085-093-163-132315-
/O.CON.KRAH.SV.W.0047.000000T0000Z-130613T2315Z/
HOKE NC-CUMBERLAND NC-HARNETT NC-SAMPSON NC-
628 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SAMPSON...SOUTHERN HARNETT...CUMBERLAND AND HOKE COUNTIES...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTH OF NEWTON GROVE TO DUNN TO
ASHLEY HEIGHTS...OR ALONG A LINE EXTENDING FROM SMITHFIELD TO 13
MILES SOUTHEAST OF LILLINGTON TO SOUTHERN PINES...MOVING EAST AT 45 
MPH. THE DAMAGING WINDS ASSOCIATED WITH THESE STORMS ARE ACTUALLY 
OCCURRING 5 TO 8 MINUTES AHEAD OF THE STORMS.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SPIVEY'S 
CORNER...GODWIN...BOWMORE...FORT 
BRAGG...RAEFORD...WADE...FAYETTEVILLE...HOPE 
MILLS...AUTRYVILLE...SALEMBURG...ROSEBORO...IVANHOE...GARLAND AND 
CLINTON.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN 
OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING 
COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
LEE COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3485 7850 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7930 3505 7945 3521 7925
      3517 7912 3519 7910 3522 7915 3533 7865
      3526 7847 3528 7830 3522 7824 3520 7816
      3489 7814 3474 7819 3471 7811 3455 7826
TIME...MOT...LOC 2225Z 286DEG 41KT 3542 7828 3526 7859
          3512 7931

$$

WSS
421 
WWUS52 KRAH 132318
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT THU JUN 13 2013

NCC051-085-093-163-132326-
/O.EXP.KRAH.SV.W.0047.000000T0000Z-130613T2315Z/
HOKE NC-CUMBERLAND NC-HARNETT NC-SAMPSON NC-
718 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR SAMPSON...SOUTHERN HARNETT...
CUMBERLAND AND HOKE COUNTIES EXPIRED AT 715 PM EDT...

THIS WARNING HAS BEEN REPLACED BY ANOTHER SEVERE THUNDERSTORM 
WARNING WHICH IS NOW IN EFFECT UNTIL 815 PM EDT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.


LAT...LON 3485 7850 3483 7890 3488 7893 3495 7904
      3483 7919 3483 7930 3505 7945 3521 7925
      3517 7912 3519 7910 3522 7915 3533 7865
      3526 7847 3528 7830 3522 7824 3520 7816
      3489 7814 3474 7819 3471 7811 3455 7826
TIME...MOT...LOC 2228Z 286DEG 41KT 3541 7824 3525 7855
          3511 7927

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 13, 3:01 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING
COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...

...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN
EFFECT...

PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST
SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO
4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER
NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT
DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH
CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE
LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND
800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z
SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED...
SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z.

THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST
ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD
KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM
RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL
CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN
THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE
AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH
CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA
NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF
1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND
ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST
STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING
FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS.

OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND
THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP
CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE
TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN
INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL
HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY
05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST
TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S.

FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING
STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES
WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND
925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A
BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE
AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT
500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD
PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER...
NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE
AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A
PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO
MID 80S.

&&

.SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...

BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN
THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND
RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL
REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER
HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY
CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW
NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT
LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER
50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT
AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE
ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS
TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE
STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH
INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR
MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE
TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY...
THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND
THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME
TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP
CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE
NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT
ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE
FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE)
IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE
SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA
TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE
FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 112 PM THURSDAY...

VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD
OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO
PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING
HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE
PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN
VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD
DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE
GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A
FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS
WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST
OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY
MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW
PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION...
EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT.

BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE
WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF
A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY
LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL
CHANCE OF MORNING LOW CLOUDS TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SEC
NEAR TERM...DJF
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...DJF
Hazardous weather outlook, Jun 13, 2:16 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT THU JUN 13 2013

NCZ021>023-038-039-073-074-083-140930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
216 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH LIKELY. THE BEST TIMING FOR ANY SEVERE
WEATHER APPEARS TO BE THROUGH 6 PM. WHILE DAMAGING WIND GUSTS ARE
THE PRIMARY THREAT OF SEVERE WEATHER...LARGE HAIL AND EVEN AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT
HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN
MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY
THUNDERSTORMS. THE STORMS WILL ALSO PRODUCE VERY FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS
IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>011-024>028-040>043-075>078-084>086-088-089-140930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
216 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE
THUNDERSTORMS WILL BE SEVERE...WITH DESTRUCTIVE WIND GUSTS IN
EXCESS OF 65 MPH LIKELY...AS WELL AS LARGE HAIL. THE BEST TIMING
FOR ANY SEVERE WEATHER APPEARS TO BE BETWEEN 5 PM AND 8 PM. WHILE
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT
HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN
MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY
THUNDERSTORMS. THE STORMS WILL ALSO BE ACCOMPANIED BY VERY
FREQUENT LIGHTNING STRIKES.

ADDITIONALLY...THE COMBINATION OF A HUMID AIR MASS AND HIGH
TEMPERATURES MOSTLY IN THE MID 90S WILL RESULT IN HEAT INDICES AS
HIGH AS 100 TO 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Local storm report, Jun 13, 5:42 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
542 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 NW LEXINGTON          35.85N  80.30W
06/13/2013                   DAVIDSON           NC   911 CALL CENTER

            SCATTERED TREES DOWN ACROSS THE COUNTY...ESPECIALLY
            NORTH-CENTRAL PART.

&&

EVENT NUMBER RAH1300563

BSD
Local storm report, Jun 13, 5:45 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     6 S SEDGE GARDEN        36.01N  80.14W
06/13/2013                   DAVIDSON           NC   AMATEUR RADIO

            MULTIPLE TREES DOWN... INCLUDING ONE ON A TRANSFORMER

&&

EVENT NUMBER RAH1300564

SEC
Local storm report, Jun 13, 5:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
546 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     2 SE CARY               35.77N  78.77W
06/13/2013                   WAKE               NC   TRAINED SPOTTER

            FOUR-FOOT DIAMETER TREE...60 FEET HIGH...BLOWN DOWN

&&

EVENT NUMBER RAH1300565

BSD
Local storm report, Jun 13, 5:48 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     CARPENTER               35.82N  78.87W
06/13/2013                   WAKE               NC   AMATEUR RADIO

            MULTIPLE TREES BLOWN DOWN AT CARPENTER FIRE STATION
            ROAD AND HIGHWAY 55

&&

EVENT NUMBER RAH1300566

BSD
Local storm report, Jun 13, 5:49 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     4 ENE BETHESDA          35.98N  78.79W
06/13/2013                   DURHAM             NC   TRAINED SPOTTER

            PINE TREE BLOWN DOWN ON HIGHWAY 98 AND OLIVE BRANCH
            ROAD

&&

EVENT NUMBER RAH1300567

BSD
Local storm report, Jun 13, 5:54 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
554 PM EDT THU JUN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     SANFORD                 35.48N  79.18W
06/13/2013                   LEE                NC   LAW ENFORCEMENT

            SCATTERED TREES BLOWN DOWN AND POWER OUTAGES

&&

EVENT NUMBER RAH1300568

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph58 min
Jun 13, 4:26 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance79 min
Jun 13, 4:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Orange, Person and 1 more89 min
Jun 13, 5:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Halifax, Nash and 4 more57 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRAHLee, Montgomery, Moore, Stanly50 min
Jun 13, 5:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Stanly75 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore, Wake66 min
Jun 13, 5:56 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more94 min
Jun 13, 6:05 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland70 min
Jun 13, 6:53 PM EDTSpecial Weather StatementRAHHarnett52 min
Jun 13, 7:13 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Stanly62 min
Jun 13, 7:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Richmond, Sampson, Scotland, Wayne60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.